To the Editor.
—To our knowledge, the occurrence of acute myocardial infarction in a patient with proved narcolepsy receiving long-term amphetamine treatment has not been previously reported. Our treatment of such a patient might provide useful information for other clinicians.
Report of a Case.
—A 58-year-old man was admitted to the hospital to be examined for myocardial infarction after initially being seen with severe epigastric pain. His pain was transient, but serial ECGs and enzyme levels clearly verified an acute inferior myocardial infarction. Findings from his examination and medical history were normal, except for a 15-year history of verified narcolepsy. His narcolepsy was well controlled for many years while he received 10 mg of dextroamphetamine sulfate orally four times a day. Amphetamine therapy was abruptly discontinued on hospital admission, and his initial hospital course was uneventful except for extreme physician annoyance, since the patient was always asleep during rounds,